Alert archive / Guam / High Surf Advisories in 2011
High Surf Advisory 13, NWS Guam
NWS Guam issued this high surf advisory at Jul 28, 2011, 12:53 AM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2011, 12:53 AM CDT (05:53 UTC)
- Expired
- Aug 4, 2011, 1:19 AM CDT
- In force
- 7 days
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
602 WHMY40 PGUM 280553 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 353 PM CHST THU JUL 28 2011 .SWELL GENERATED BY MONSOON WINDS OVER THE AREA HAVE CAUSED SURF TO RISE TO HAZAZDOUS LEVEL ON WEST AND SOUTH FACING REEFS. GUZ001>004-282100- /X.NEW.PGUM.SU.Y.0013.110728T0553Z-110802T0200Z/ GUAM-ROTA-TINIAN-SAIPAN- 353 PM CHST THU JUL 28 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON CHST TUESDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL NOON CHST TUESDAY. HAZARDOUS SURF OF 8 TO 10 FEET CAN BE EXPECTED ON SOUTH AND WEST FACING REEFS THROUGH TUESDAY. RIP CURRENTS WILL ALSO BE HIGH ON THESE EXPOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG SOUTH AND WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
15 follow-up statements
989 WHMY40 PGUM 281800 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 400 AM CHST FRI JUL 29 2011 .SWELL GENERATED BY MONSOON WINDS OVER THE AREA IS PRODUCING HAZARDOUS SURF ON WEST AND SOUTH FACING REEFS. GUZ001-002-003-004-290600- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110802T0200Z/ GUAM-ROTA-TINIAN-SAIPAN- 400 AM CHST FRI JUL 29 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TUESDAY FOR WEST AND SOUTH FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TUESDAY. HAZARDOUS SURF OF 8 TO 10 FEET AND A HIGH RISK OF RIP CURRENTS CAN BE EXPECTED ON SOUTH AND WEST FACING REEFS THROUGH TUESDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG SOUTH AND WEST FACING REEFS...AS RIP CURRENTS ARE LIFE THREATENING. && $$
300 WHMY40 PGUM 290546 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 346 PM CHST FRI JUL 29 2011 .SWELL GENERATED BY MONSOON WINDS OVER THE AREA IS PRODUCING HAZARDOUS SURF ON WEST FACING REEFS. GUZ001>004-292115- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110802T0200Z/ GUAM-ROTA-TINIAN-SAIPAN- 346 PM CHST FRI JUL 29 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TUESDAY. HAZARDOUS SURF OF 8 TO 10 FEET AND A HIGH RISK OF RIP CURRENTS CAN BE EXPECTED WEST FACING REEFS THROUGH TUESDAY. SURF MAY BRIEFLY DECREASE BELOW HAZARDOUS LEVELS SATURDAY NIGHT AND SUNDAY BEFORE INCREASING AGAIN SUNDAY NIGHT. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS...AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
188 WHMY40 PGUM 291906 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 506 AM CHST SAT JUL 30 2011 .WEST SWELL GENERATED BY MONSOON WINDS OVER THE AREA IS PRODUCING HAZARDOUS SURF ALONG WEST FACING REEFS. GUZ001-002-003-004-300715- /X.EXT.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 506 AM CHST SAT JUL 30 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST THURSDAY ALONG WEST FACING REEFS... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM CHST THURSDAY. HAZARDOUS SURF OF 7 TO 9 FEET IS EXPECTED ALONG WEST FACING REEFS TODAY...RISING TO 8 TO 10 FEET TONIGHT AND 9 TO 11 FEET SUNDAY THROUGH MONDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && MIDDLEBROOKE $$
530 WHMY40 PGUM 300614 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 414 PM CHST SAT JUL 30 2011 .WEST SWELL GENERATED BY TROPICAL STORM MUIFA OVER THE PHILIPPINE SEA WILL MAINTAIN HAZARDOUS SURF ALONG WEST FACING REEFS FOR THE NEXT SEVERAL DAYS. GUZ001>004-301900- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 414 PM CHST SAT JUL 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... THE HIGH SURF ADVISORY REMAINS IN EFFECT ALONG WEST FACING REEFS UNTIL 6 PM CHST THURSDAY. HAZARDOUS SURF OF 8 TO 10 FEET ALONG WEST FACING REEFS THIS EVENING WILL RISE TO BETWEEN 9 AND 11 FEET BY SUNDAY MORNING. SURF HEIGHTS ARE THEN EXPECTED TO PEAK AT 11 TO 13 FEET ON MONDAY AND TUESDAY...BEFORE GRADUALLY SUBSIDING ON WEDNESDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && CHAN $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
748 WHMY40 PGUM 301820 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 420 AM CHST SUN JUL 31 2011 GUZ001-002-003-004-310815- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 420 AM CHST SUN JUL 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY ALONG WEST FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. HAZARDOUS SURF OF 9 TO 11 FEET ALONG WEST FACING REEFS TODAY WILL RISE TO 10 TO 12 FEET MONDAY THROUGH TUESDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$
618 WHMY40 PGUM 310547 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 347 PM CHST SUN JUL 31 2011 GUZ001>004-312000- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 347 PM CHST SUN JUL 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY ALONG WEST FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. HAZARDOUS SURF OF 10 TO 12 FEET ALONG WEST FACING REEFS TONIGHT WILL PEAK BETWEEN 11 AND 14 FEET MONDAY THROUGH TUESDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
523 WHMY40 PGUM 311850 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 450 AM CHST MON AUG 1 2011 GUZ001-002-003-004-010800- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 450 AM CHST MON AUG 1 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY ALONG WEST FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. HAZARDOUS SURF OF 11 TO 13 FEET IS EXPECTED ALONG WEST FACING REEFS TODAY THROUGH TUESDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$
856 WHMY40 PGUM 010540 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 340 PM CHST MON AUG 1 2011 GUZ001>004-012000- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 340 PM CHST MON AUG 1 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY ALONG WEST FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. SURF WILL PEAK AT 11 TO 13 FEET ALONG WEST FACING REEFS TONIGHT AND TUESDAY...THEN SLOWLY DECLINE BUT REMAIN HAZARDOUS THROUGH THURSDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
428 WHMY40 PGUM 011954 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 554 AM CHST TUE AUG 2 2011 GUZ001>004-020900- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 554 AM CHST TUE AUG 2 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. SURF WILL PEAK AT 11 TO 13 FEET ALONG WEST FACING REEFS AND 7 TO 9 FEET ALONG NORTH FACING REEFS TODAY AND TONIGHT...THEN SLOWLY DECLINE BUT REMAIN HAZARDOUS THROUGH THURSDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
101 WHMY40 PGUM 020500 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 300 PM CHST TUE AUG 2 2011 GUZ001-002-003-004-022000- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 300 PM CHST TUE AUG 2 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY ALONG WEST AND NORTH FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. ALONG NORTH FACING REEFS...SURF WILL REMAIN HAZARDOUS AT 11 TO 13 FEET TONIGHT...THEN FALL TO 9 TO 11 FEET WEDNESDAY AND 7 TO 9 FEET ON THURSDAY. ALONG WEST FACING REEFS...SURF WILL BE HAZARDOUS 7 TO 9 FEET TONIGHT AND THURSDAY...THEN FALL BELOW HAZARDOUS LEVELS TO 6 TO 8 FEET WEDNESDAY NIGHT AND THURSDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$
085 WHMY40 PGUM 020525 CCA CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TIYAN GU 325 PM CHST TUE AUG 2 2011 GUZ001-002-003-004-022000- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 325 PM CHST TUE AUG 2 2011 CORRECTED TYPO IN 3RD PARAGRAPH ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY ALONG WEST AND NORTH FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. ALONG NORTH FACING REEFS...SURF WILL REMAIN HAZARDOUS AT 11 TO 13 FEET TONIGHT...THEN FALL TO 9 TO 11 FEET WEDNESDAY AND 7 TO 9 FEET ON THURSDAY. ALONG WEST FACING REEFS...SURF WILL BE HAZARDOUS 7 TO 9 FEET TONIGHT AND WEDNESDAY...THEN FALL BELOW HAZARDOUS LEVELS TO 6 TO 8 FEET WEDNESDAY NIGHT AND THURSDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$
355 WHMY40 PGUM 021955 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 555 AM CHST WED AUG 3 2011 GUZ001>004-030900- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 555 AM CHST WED AUG 3 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY. ALONG NORTH AND WEST FACING REEFS...SURF WILL REMAIN HAZARDOUS AT 9 TO 11 FEET TODAY AND 7 TO 9 FEET ON THURSDAY. SURF WILL FALL BELOW HAZARDOUS LEVELS TO 6 TO 8 FEET THURSDAY EVENING. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
566 WHMY40 PGUM 030535 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 335 PM CHST WED AUG 3 2011 GUZ001>004-032000- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 335 PM CHST WED AUG 3 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY FOR WEST AND NORTH FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY FOR WEST AND NORTH FACING REEFS. ALONG WEST AND NORTH FACING REEFS...SURF WILL REMAIN HAZARDOUS AT 8 TO 10 FEET TONIGHT AND 7 TO 9 FEET ON THURSDAY. SURF WILL FALL BELOW HAZARDOUS LEVELS TO BETWEEN 6 AND 8 FEET THURSDAY EVENING. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
582 WHMY40 PGUM 031946 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 546 AM CHST THU AUG 4 2011 GUZ001>004-040800- /X.CON.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 546 AM CHST THU AUG 4 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING. ALONG WEST AND NORTH FACING REEFS...SURF WILL REMAIN HAZARDOUS AT 7 TO 9 FEET TODAY. SURF WILL FALL BELOW HAZARDOUS LEVELS TO BETWEEN 6 AND 8 FEET THIS EVENING. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
050 WHMY40 PGUM 040519 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 319 PM CHST THU AUG 4 2011 .LONG PERIOD SWELL GENERATED BY TYPHOON MUIFA HAVE DIMINISHED ENOUGH TO ALLOW SURF ON WEST AND NORTH FACING REEFS TO FALL BELOW HAZARDOUS LEVELS. GUZ001>004-040630- /X.CAN.PGUM.SU.Y.0013.000000T0000Z-110804T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 319 PM CHST THU AUG 4 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE HIGH SURF ADVISORY. SATELLITE-DERIVED SEA HEIGHTS...WAVE WATCH MODEL DATA AND RECENT SURF OBSERVATIONS SHOW THAT ARRIVING SWELL HAVE SUBSIDED ENOUGH TO ALLOW SURF TO DROP BELOW ADVISORY LEVELS. FOR THIS REASON THE HIGH SURF ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Jul 27, 4:51 PM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 4:51 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 751 AM CHST THU JUL 28 2011 .SYNOPSIS... TROPICAL DEPRESSION 11W WAS LOCATED ABOUT 230 MILES NORTH OF YAP. THE MONSOON TROUGH EXTENDED NORTHEASTWARD FROM TD 11W THROUGH AND BEYOND THE GUAM MARINE ZONE. JTWC LOW INVEST AREA 95W HAS CAUSED AN MCS TO DEVELOP IN THE TROUGH JUST TO THE WEST OF GUAM. A SURFACE CIRCULATION WAS NOT YET EVIDENT WITH THIS FEATURE...BUT AN ASSOCIATED LOW TO MID-LEVEL VORTICITY MAXIMUM COULD BE RESOLVED IN RADAR REFLECTIVITY IMAGERY. RAINFALL CONNECTED WITH 95W WAS TAPERING OFF OVER THE GUAM MARINE ZONES FROM NORTHEAST TO SOUTHWEST. && .DISCUSSION... ADJUSTED WINDS AND SEAS UPWARD IN CONJUNCTION WITH THE MONSOON SURGE FEEDING INTO 95W. SEE MARINE DISCUSSION SECTION. LATEST ROUND OF CONVECTION IS WINDING DOWN...BUT 3 TO 4 INCHES OF RAINFALL ON GUAM AND WIND GUSTS TO BETWEEN 30 AND 40 MPH OVERNIGHT OVER THE GUAM AND ROTA ZONES REQUIRED THE ISSUANCE OF A NUMBER OF SHORT FUSED PRODUCTS. MODELS ARE IN STRONG AGREEMENT THAT THE TROUGH WILL SERVE AS THE FOCUS FOR ANOTHER ROUND OF CONVECTION LATER TODAY AND TONIGHT...SO BEEFED UP POPS FOR TONIGHT. MADE NO CHANGES TO THE WEATHER GRIDS OTHERWISE. FORECAST STILL ANTICIPATES TD 11W MOVING NORTHWARD THROUGH THE PHILIPPINE SEA AND THE MONSOON TROUGH REMAINING TO THE NORTH OF THE FORECAST DOMAIN THROUGH THE WEEKEND. DRIER TRADES ARE EXPECTED BY TUESDAY. && .MARINE... MARINE SWELL GRIDS REQUIRED SOME ADJUSTMENTS. LATEST ASCAT/WINDSAT COMPOSITE ANALYSIS SHOWED A MONSOONAL FETCH WAS INDEED DEVELOPING TO THE SOUTHEAST OF GUAM. ACCORDINGLY...GAVE MORE WEIGHT TO MONSOONAL SWELL ARRIVING BY FRIDAY...SO A HIGH SURF ADVISORY MAY BE REQUIRED AS EARLY AS TONIGHT. SURGE OF SOUTHEAST TO SOUTH WINDS OVERNIGHT HAS BOOSTED WINDS AND SEAS. SEAS AT THE IPAN BUOY WERE BRIEFLY 10 FEET EARLIER THIS MORNING...BUT HAVE ALREADY DROPPED TO 9 FEET. WENT WITH 7 TO 9 FOOT SEAS ON EAST FACING REEFS TODAY. BASED ON LATEST SCATTEROMETRY...EXPECT AT LEAST LOW- END SCA CONDITIONS FOR EITHER WINDS OR SEAS TO PREVAIL THROUGH AT LEAST SATURDAY NIGHT. WINDS WILL BE THE PREDOMINANT WORRY THROUGH FRIDAY...WHILE MONSOONAL SWELL LOOM LARGER ON SATURDAY AND SUNDAY. && .EASTERN MICRONESIA... COMPARED TO THE PAST SEVERAL DAYS...THE NEXT FEW DAYS SHOULD BE CONSIDERABLY DRIER FOR MOST OF THE REGION. TRADE-WIND CONVERGENCE IS PRODUCING SCATTERED SHOWERS SOUTHEAST OF KOSRAE AND MAJURO. MODELS KEEP SHOWERS FOCUSED SOUTH OF 5N FOR THE NEXT COUPLE OF DAYS BUT THEN CLOUDS MAY BEGIN TO BUILD IN NEAR KOSRAE AND POHNPEI BY THE WEEKEND. GFS SHOWS A TRADE-WIND TROUGH FORMING BY SUNDAY NEAR POHNPEI WHICH MAY BRING SCATTERED SHOWERS TO THE AREA BY THE START OF NEXT WEEK. && .WESTERN MICRONESIA... CHUUK FORECAST WILL CLOSELY RESEMBLE THOSE FOR EASTERN MICRONESIA. THE MONSOON TROUGH WILL BE RETREATING WESTWARD AND OUT OF THE AREA. SURFACE RIDGING WILL THEN STABILIZE THE WEATHER WITH TRADE WINDS MOVING IN LATER TODAY. SIMILAR TO POHNPEI... CLOUDS WILL BUILD IN OVER THE WEEKEND AS TRADE-WIND CONVERGENCE AND A SURFACE TROUGH DEVELOP NEARBY. TROPICAL DEPRESSION 11W CONTINUES TO MOVE TOWARD THE WEST- NORTHWEST AND LIES NEARLY DIRECTLY NORTH OF YAP. SATELLITE IMAGERY SHOWS CONVECTION BEGINNING TO CONSOLIDATE NEAR YAP AND KOROR. ASCAT DATA SHOWED 20 TO 25 KT WINDS EAST OF YAP. MODELS ARE IN GOOD AGREEMENT IN CONTINUING SHOWERS AND THUNDERSTORMS OVER BOTH LOCATIONS THROUGH FRIDAY NIGHT. SIMILAR WEATHER WILL CONTINUE THROUGH SATURDAY ON YAP. HOWEVER...GFS CONTINUES TO SHOW MUCH STRONGER WINDS ON YAP COMPARED TO THE EUROPEAN MODEL. LATEST ALTIMETRY DATA SHOWED SEAS LESS THAN 8 FT. THIS SUPPORTS THE EUROPEAN MODEL SO HAVE DECIDED TO HOLD OFF ON THE POTENTIAL HIGH SURF ADVISORY FOR YAP. HEAVY SHOWERS WILL OCCASIONALLY DROP HIGH QPFS ON BOTH YAP AND PALAU. 30-HOUR ACCUMULATIONS ARE ROUGHLY 3 AND 5 INCHES ON KOROR AND YAP...RESPECTIVELY. THE POTENTIAL FOR MUDSLIDES FOR THESE LOCATIONS SHOULD NOT BE DISCOUNTED DURING THE NEXT COUPLE OF DAYS. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...NONE. MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 5 PM CHST SUNDAY FOR PMZ151>154. && MCELROY/W. AYDLETT
In the hours before
Special weather statement, Jul 27, 11:08 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TIYAN GU 208 PM CHST THU JUL 28 2011 PMZ161-171-290400- KOROR PALAU-YAP- 208 PM CHST THU JUL 28 2011 ...TROPICAL STORM 11W MOVING NORTHWESTWARD AWAY FROM YAP AND PALAU... AT 100 PM CHST...THE CENTER OF TROPICAL STORM 11W WAS CENTERED NEAR LATITUDE 13.3 DEGREES NORTH AND LONGITUDE 136.6 DEGREES EAST. 11W IS MOVING NORTHWEST AT 17 MPH WITH MAXIMUM SUSTAINED WINDS OF 40 MPH. FOR MORE INFORMATION ABOUT TROPICAL STORM 11W...REFER TO BULLETINS ISSUED BY NWS GUAM UNDER WMO HEADER WTPQ32 PGUM AND BULLETINS ISSUED BY JOINT TYPHOON WARNING CENTER UNDER WMO HEADER WTPN32 PGTW. SHOWERS WITH HEAVY DOWNPOURS AND SCATTERED THUNDERSTORMS ALONG THE SOUTH SIDE OF 11W ARE EXPECTED TO PERSIST OVER BOTH PALAU AND YAP THROUGH TONIGHT AND FRIDAY MORNING. SOME OF THESE HEAVY SHOWERS AND THUNDERSTORMS COULD TRIGGER MUDSLIDES AT PALAU TONIGHT AND FRIDAY. MUDSLIDES ARE ESPECIALLY POSSIBLE ON STEEP SLOPES MADE OF CLAY AND ALONG ROADS CUT THROUGH THE HILLS OF BABELDAOB. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH NOON FRIDAY. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH NEAR SHOWERS ARE STILL EXPECTED THROUGH FRIDAY AFTERNOON. SOUTHWEST WINDS WILL GRADUALLY DIMINISH SATURDAY. COMBINED SEAS ARE EXPECTED TO BUILD TO 7 TO 10 FEET BY FRIDAY MORNING AND WILL PERSIST THROUGH FRIDAY NIGHT. INTER-ISLAND TRAVEL SHOULD BE POSTPONED UNTIL AT LEAST SUNDAY. A HIGH SURF ADVISORY WILL BE ISSUED THIS AFTERNOON FOR BOTH YAP AND PALAU. RESIDENTS AND MARINERS IN THE REPUBLIC OF PALAU AND YAP STATE ARE ADVISED TO MONITOR WEATHER INFORMATION AVAILABLE FROM THE LOCAL WEATHER SERVICE OFFICES...LOCAL DISASTER OFFICES AND LOCAL RADIO STATIONS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SYSTEM AND UPDATE STATEMENTS AS NEEDED. M. AYDLETT/ZIOBRO
Nearby
High Surf Advisories in Guam, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.